Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


achieving erections while lowering viral load...
Dec 21, 2003

I recently started on my first combo of sustiva,viread & epivir. I want to avoid taking anything that will interefere with getting the best results from this combo. Will taking viagra or cialis on occasion cause any trouble in my results from my meds? I have some trouble with erections but at the same time I want to lower my viral load and raise my cd4 without interferance!

Response from Dr. Young

Thanks for your question.

The essential thing to ensure the sucess of your regimen is not to miss doses of your HIV medications.

There are drug interactions between the erectile dysfunction drugs (like Viagra) and certain HIV medications, but typically only where the Viagra levels are increased. That is to say that Viagra doesn't appear to affect the HIV medications.

When persons are taking HIV medications (particuarly protease inhibitors, but perhaps to a lesser extent, efavirenz (Sustiva)), I recommend using the lowest possible effective dose of Viagra and, of course, to let your HIV doctor know what medications (including Viagra, but all over the counter medications and supplements too) you're taking.

Thanks for reading. BY



Previous
High VL. Start treatment now?
Next
2G12 Neutralizing Antibody

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement